MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed.A watchman access system (was) was positioned.The 6f pigtail catheter was withdrawn from the was and during the advancement of the closure device, the patients body and the was subsequently moved.A contrast injection was performed and an effusion was visualized by fluoroscopy and confirmed by transesophageal echocardiogram (tee).The patient became hypotensive and was given albumin and fluid bolus.Furthermore, protamine was given and the was was removed.The physician performed pericardiocentesis and removed 600mls of blood fluid.The patient remained stable; however, tee confirmed re-accumulation of fluid in the pericardial space.The patient was transferred to the operating room and a decision was made to perform pericardial window surgery.The patient was hemodynamically stable and intubated.The procedure was aborted and the patient remained stable post-surgery and awaits discharge date.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10781505
Report Number2134265-2020-15141
Device Sequence Number1126827
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0024157445
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;